Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 52, NWS Midland/Odessa, TX

July 2, 2025Reeves County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jul 2, 2025, 5:51 PM CDT for Reeves County, Texas. It was in force for 4 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2025, 5:51 PM CDT (22:51 UTC)
Expired
Jul 2, 2025, 10:00 PM CDT
In force
4 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

County Reeves County, TX

The radar

The Midland/Odessa radar (KMAF), 172 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 7:05 PM CDTFLASH FLOOD1 Ene Saragosa, TXCounty Road 310 closed from Highway 17 to County Road 309 due to flash flooding.
Jul 2, 7:05 PM CDTFLASH FLOOD4 Ne Verhalen, TXCounty Road 112 closed from State Highway 17 to County Road 118 due to flash flooding.
Jul 2, 7:05 PM CDTFLASH FLOOD4 Nnw Verhalen, TXCounty Road 334 closed due to flash flooding.
Jul 2, 7:05 PM CDTFLASH FLOOD6 Nw Saragosa, TXFarm Road 2903 closed over Cherry Creek due to water over the road.
Jul 2, 7:05 PM CDTFLASH FLOOD8 N Verhalen, TXCounty Road 126 closed due to flash flooding.
Jul 2, 7:05 PM CDTFLASH FLOODVerhalen, TXCounty Road 310 closed from Highway 17 due to flash flooding.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 74 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
732 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

960 
WGUS54 KMAF 022251
FFWMAF
TXC389-030300-
/O.NEW.KMAF.FF.W.0052.250702T2251Z-250703T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
551 PM CDT Wed Jul 2 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  Southern Reeves County in southwestern Texas...

* Until 1000 PM CDT.

* At 551 PM CDT, emergency management reported flash flooding from a 
  creek along County Road 112 to the east of Highway 17. Flash 
  flooding is already occurring. Showers and thunderstorms continue 
  to develop across much of southwestern Reeves county which will 
  likely result in additional areas of flash flooding.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Emergency management reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Toyah, Balmorhea, Saragosa, Balmorhea Lake, Balmorhea State Park, 
  Verhalen and Toyahvale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3077 10359 3080 10364 3081 10365 3111 10410
      3118 10409 3134 10408 3138 10408 3136 10379
      3134 10354 3112 10325 3100 10336 3099 10338
      3092 10344 3091 10345 3082 10354

FLASH FLOOD...OBSERVED

$$

Lindsey
1 follow-up statement
844 
WGUS74 KMAF 030039
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
739 PM CDT Wed Jul 2 2025

TXC389-030300-
/O.CON.KMAF.FF.W.0052.000000T0000Z-250703T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Reeves TX-
739 PM CDT Wed Jul 2 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS 
EVENING FOR SOUTHERN REEVES COUNTY...

At 739 PM CDT, emergency management reported several road closures 
in southern Reeves county due to flash flooding, including County 
Road 112 from Highway 17 to County Road 118, County Road 331 from 
Highway 17, County Road 310 from Highway 17 to County Road 309, 
County Road 126, and County Road 334. Flash flooding was also 
reported over FM 2903 at Cherry Creek.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Emergency management reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Toyah, Balmorhea, Saragosa, Balmorhea Lake, Balmorhea State Park, 
  Verhalen and Toyahvale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles. Never attempt to cross closed or 
barricaded roads!

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3077 10359 3080 10364 3081 10365 3111 10410
      3118 10409 3134 10408 3138 10408 3136 10379
      3134 10354 3112 10325 3100 10336 3099 10338
      3092 10344 3091 10345 3082 10354

FLASH FLOOD...OBSERVED

$$

Lindsey

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 12:41 PM CDT, 5 hours 10 minutes earlier. Its key messages:

  • Updated at 1237 PM CDT Wed Jul 2 2025
  • Medium to high rain chances (40-70% generally, up to 90% in the Davis Mountains) continue today and tomorrow. Rain chances decrease through the weekend into next week.
  • Temperatures gradually warm closer to/above normal through the weekend into next week.
Area forecast discussion, Jul 2, 12:41 PM CDT, 5 hours 10 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1241 PM CDT Wed Jul 2 2025

...New SHORT TERM, LONG TERM, AVIATION...

.KEY MESSAGES...
Updated at 1237 PM CDT Wed Jul 2 2025

- Medium to high rain chances (40-70% generally, up to 90% in the
  Davis Mountains) continue today and tomorrow. Rain chances
  decrease through the weekend into next week.

- Temperatures gradually warm closer to/above normal through the
  weekend into next week.

&&

.SHORT TERM...
(This afternoon through Thursday night)
Issued at 1237 PM CDT Wed Jul 2 2025

The pattern remains largely unchanged through the Short Term Period.
The tropical airmass that helped bring West Texas and Southeast New
Mexico so much rain over the past couple of days remains in place.
The 12Z sounding from MAF continued to show PWATs around the 99th
percentile. Much like the last couple of days, showers and some
thunderstorms will continue to develop through the afternoon and
into the evening. Rain chances continue into tomorrow as well as
southeasterly winds continue to bring up rich Gulf moisture to the
region. Overall, pretty much everyone has a 40-70% chance of seeing
rain over the next couple of days (with the best chances - around
90% - in/near the Davis Mountains due to upslope flow). Though
rainfall rates will be light to moderate overall, most locations can
still expect to receive another 0.5-1.0 inch of rain (though of
course locally higher amounts will occur). Naturally, we will
continue to monitor for any localized flash flooding that may occur.

Cloud cover and moisture will keep diurnal temperature ranges pretty
tight. Expect highs in the upper 70s and low 80s today and tomorrow,
along with lows in the upper 60s and low 70s. Going into the Long
Term, a more summer-like pattern begins to develop.

Sprang

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 1237 PM CDT Wed Jul 2 2025

The long term forecast looks to become drier and warmer through this
weekend and into next week. The leftover tropical moisture from what
was Tropical Storm Barry will lift to the north and east out of the
area by Friday. Into Saturday and Sunday, long range guidance
continues to suggest a weak monsoonal ridge developing over the Four
Corners and New Mexico. As that ridge develops, highs each day
gradually increase to around or just above normal for this time of
year. Many locations will reach back into the low to mid 90s
areawide. A few spots in the higher terrain reach the low 80s. Low
temperatures each morning stay about the same in the upper 60s to
low 70s. Rain chances fall significantly across southeast New Mexico
and the Permian with isolated to scattered showers still possible
across areas south of the I-10 corridor. However, overall rain
chances will remain low(10-30%) through the extended.

-Stickney

&&

.AVIATION...
(18Z TAFS)
Issued at 1237 PM CDT Wed Jul 2 2025

MVFR conditions are forecast at all sites through the remainder of
the afternoon. Off-and-on showers are also expected at pretty much
all sites through evening, continuing into the overnight hours for
the northernmost sites in particular. Around/just after 06Z,
Widespread IFR conditions will return to all sites and persist
through the morning. Otherwise, light southeasterly winds expected
through the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               70  84  71  92 /  50  60  30  20
Carlsbad                 67  81  68  92 /  50  50  20  10
Dryden                   72  84  72  92 /  40  60  30  40
Fort Stockton            69  82  70  92 /  30  60  20  40
Guadalupe Pass           62  76  66  85 /  50  50  30  10
Hobbs                    66  81  67  90 /  50  40  20  10
Marfa                    63  77  64  84 /  50  80  40  50
Midland Intl Airport     70  83  72  92 /  40  50  20  20
Odessa                   69  82  71  91 /  40  50  20  10
Wink                     68  83  70  93 /  40  40  20  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...13
LONG TERM....93
AVIATION...13

In the hours before

Local storm report, Jul 2, 12:48 PM CDT, 5 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
1248 PM CDT Wed Jul 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     Flash Flood      3 ESE Verhalen          31.12N 103.55W
07/01/2025                   Reeves             TX   Emergency Mngr

            Reeves County EM reported flooding across
            CR331 with three cars and one truck
            submerged.

&&

cas

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 10:53 PM CDTFlash Flood WarningMAFCulberson, Jeff Davis, Reeves4 hr
Jul 2, 3:53 PM CDTFlash Flood Warning Considerable damage threatMAFBrewster, Culberson, Jeff Davis, Presidio, Reeves4 hr
Jul 2, 4:23 PM CDTRiver Flood WarningMAFPresidio15 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.